Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

August 13, 2021Rensselaer County, New York

NWS Albany, NY issued this special weather statement at Aug 13, 2021, 8:10 PM EDT for Rensselaer County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 8:10 PM EDT (00:10 UTC)
Expired
Aug 13, 2021, 9:00 PM EDT
In force
50 min
Issued by
NWS Albany, NY
Hail
0.50 in
Wind
40

County Rensselaer County, NY

The radar

The Albany radar (KENX), 69 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

283 
WWUS81 KALY 140010
SPSALY

Special Weather Statement
National Weather Service Albany NY
810 PM EDT Fri Aug 13 2021
 
MAZ001-NYZ054-061-140100-
Northern Berkshire MA-Eastern Columbia NY-Eastern Rensselaer NY-
810 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of north central
Berkshire, northeastern Columbia and southeastern Rensselaer Counties
through 900 PM EDT...

At 809 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Berlin to near Stephentown. Movement was east
at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Pittsfield, North Adams, Adams, Williamstown, Cheshire, Stephentown,
New Lebanon, Berlin, Hancock, New Ashford, Berkshire, Lanesborough,
East Nassau, Hairpin Turn, Greylock, Soldiers Memorial Field, West
Stephentown, North Hancock, Cheshire Harbor and Arnoldville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central New York.

&&

LAT...LON 4247 7317 4242 7358 4276 7342 4276 7328
      4275 7328 4274 7306 4274 7302 4272 7302
TIME...MOT...LOC 0009Z 275DEG 12KT 4269 7337 4250 7348 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

DBT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 8:00 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 13, 8:00 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
800 PM EDT Fri Aug 13 2021

.SYNOPSIS...
A cold front and an upper level disturbance will bring
some strong to severe thunderstorms into tonight.  The front will
move south of the region tomorrow with isolated to scattered showers
and thunderstorms ending as cooler and drier air moves in.  Less
humid conditions and pleasant weather are expected Saturday night
through Sunday as high pressure builds in.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 730 PM EDT...Severe Thunderstorm Watch 437 in effect
until 11 pm EDT for all of eastern NY.

A severe threat continues as the Capital Region with a severe
cell pounding the ALY city area with FQT and dangerous cloud to
ground city, small to large hail, strong winds and heavy rain.
Multiple outflow boundaries are lighting the fuse with the
extreme surface base instability over the region. Strong to
severe thunderstorms continue the next few hours.

Previous near term...

Some convection fired with a differential heating boundary
between the Mohawk Valley and southwest Adirondacks/Tug Hill
Plateau for some strong to severe thunderstorms. We measured a
wind gust of 65 mph in Oppenheim, Fulton Co. in the NYS Mesonet.

The forecast area remains in a muggy air mass with dewpoints in
the upper 60s to mid 70s. PWATS based on the SPC RAP
Mesoanalysis are in the 1.3-1.7" range at 2000 UTC. The 12Z
KALY sounding had a PWAT of 1.39". The 0-6 km effective bulk
shear has increased to 20-30 kts.  SBCAPE is abundant in the
2000-4000 J/kg range, and the MLCAPE is 1000-2500 J/kg.  A weak
cap exists at the mid levels. The mid level lapse rates are
weak but strong upstream over western NY.  The better lifting
mechanism in terms of a prefrontal trough ahead of the cold
front does not arrive for the western zones until 21Z-00Z. A
few pop-up showers have developed near the western Adirondacks
and western Mohawk Valley, where the severe damage occurred.

The better low-level convergence occurs in late pm into the
early evening for some strong to severe thunderstorms. Damaging
winds would be the main threat as DCAPE values approach or
exceed 1000 J/kg. The abundant CAPE would allow for taller
updrafts and pcpn loading and possible wet microbursts.
Multicells forming and organizing into a line or two will be
possible. Our greatest confidence in large hail and damaging
winds is across eastern NY. We will monitor for a watch
expansion into western New England.

Heat Advisory continues max temps in upper 80s to lower 90s
combined with the dewpoints in the 70s for max heat indices of
95-104F. Last oppressive day before some relief tomorrow. The
NYS mesonet shows many locations in the mid 90s to lower 100s in
the valley areas. The Advisory will run until 8 pm EDT.

The threat for severe thunderstorms should diminish before
midnight. Can not rule out some isolated to scattered
thunderstorms still ahead of the front. Low temps will be in
the 60s to around 70 though a few upper 50s are possible in the
southern Dacks.

The cold front should be moving across the western Adirondacks,
northern NY and the Mohawk Valley in the morning.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Tomorrow...The cold front makes steady progress across the
region from northwest to southeast. A chance of showers or
isolated to scattered thunderstorms is possible from southern
VT, the Capital Region and northern Catskills. The limited
heating should preclude a severe threat but some stronger
thunderstorms with gusty winds may be possible close to I-84 in
the afternoon. Stronger cold advection should kick in during the
early afternoon from the Capital Region north and west and then
southeast. A distinct change in the air mass should be felt
with dewpoints falling into the 50s or lower north and west to
northwest winds. Again, this dewpoint boundary may not move
through the southern most zones until the late pm and early
evening. Highs will be in the upper 70s to lower 80s in the
valleys with a few mid 80s near KPOU. Expect upper 60s to
mid/upper 70s over the higher terrain.

Saturday night...Relief from the heat will be felt across the
entire area. Dewpoints will fall into the mid 40s to mid 50s
with northwest to north winds with high pressure building in
from the Great Lakes Region and southeast Canada. Lows will be
in the 50s with some 40s over the southern Greens, southern
Dacks, and eastern Catskills.

Sunday...A beautiful close to the weekend with the 1025 hPa or
so anticyclone building in over NY and New England with lots of
sunshine and fair weather. The strong subsidence from the sfc
high will yield mostly sunny or sunny skies with light winds.
Max temps will be near or slightly below normal for mid-August.
Highs will be in the 75-80F range in the valleys, and mid 60s to
mid 70s over the higher terrain.

Sunday night into Monday...The fair and pleasant weather
continues into early next week with a cool night with lows in
the mid 40s to mid 50s with perhaps some shallow radiational
mist over the river valleys with clear skies and light to calm
winds. High pressure remains over New England with mid and upper
level heights increasing along the East Coast. Temps increase
to seasonal levels with a slight increase in humidity levels but
still fairly comfortable for August with dewpoints in the 50s
to lower 60s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
After a brief respite from very humid conditions, it looks like
humidity levels will climb through the middle/end of next week,
along with increasing chances for showers and thunderstorms, as
ridging rebuilds off the eastern seaboard.

Shower/thunderstorm coverage looks to be modulated mainly by diurnal
heating, however additional forcing from any remnant tropical entity
from the southeast states could enhance coverage of
showers/thunderstorms, with best chances looking to be sometime next
Wed-Thu.

Otherwise, Tuesday looks to be the transition day in terms of
increasing humidity levels, with dewpoints climbing into the
lower/mid 60s by afternoon. Dewpoints will likely rise into the
mid/upper 60s by Wednesday afternoon, with perhaps some upper 60s to
lower 70s in valley areas late Wednesday into Friday. Highs will
mainly be in the lower/mid 80s in valleys, and 75-80 across higher
terrain, with min temps generally in the lower/mid 60s, except 55-60
across higher elevations.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A prefrontal trough will focus some showers and thunderstorms
tonight. The cold front will move across the region late
tomorrow morning into the afternoon. High pressure will build in
for Saturday night.

VFR conditions are expected ahead of showers and thunderstorms
with a pre frontal disturbance. The showers and thunderstorms
will impact KALB prior to 02Z/SAT, and potentially
KPOU/KGFL/KPSF between 02-06Z/SAT. Conditions will briefly lower
to MVFR/IFR levels with some gusty winds.

Expect some partial clearing and some stratus or patchy MVFR/IFR
mist or fog may form, especially at KGFL/KPSF. KALB may also
have some form due to the recent wet ground. Some showers
associated with the front may arrive shortly before or after
12Z/SAT. We tried to address these showers with VCSH or TEMPO
groups with reductions to the MVFR levels. The cigs and vsbys
may briefly increase to VFR levels at KGFL/KPSF before the
showers arrive. The threat showers decreases after 17Z/SAT for
KALB/KGFL, but may continue for KPSF and KPOU depending on the
placement of the boundary.There is a small chance for
thunderstorms and later TAF issuances can address it.

Any storms this evening could result in briefly strong wind
gusts and a sharp wind shift to the west. Winds then become
light and variable overnight before turning west to northwest
tomorrow morning into the afternoon increasing to 8 to 12 kts
with some gusts to around 20 kts at KALB/KPSF.

Outlook...

Saturday Night to Monday Night: No Operational Impact.
NO SIG WX.
Tuesday: Low Operational Impact. Isolated SHRA...TSRA.
Tuesday Night: Low Operational Impact. Isolated SHRA.
Wednesday: Moderate Operational Impact. Scattered SHRA...TSRA.

&&

.FIRE WEATHER...
A cold front and an upper level disturbance will bring
some strong to severe thunderstorms into tonight.  The front will
move south of the region tomorrow with isolated to scattered showers
and thunderstorms ending as cooler and drier air moves in.  Less
humid conditions and pleasant weather are expected Saturday night
through Sunday as high pressure builds in.

The RH values will increase to 90 to 100 percent in the
morning, and lower only to 40 to 60 percent Saturday afternoon.
The max RH values will be in the 80 to 100 percent range Sunday
morning.

The winds will be southwest to west at 5 to 15 mph tonight.
Expect the winds to shift toward the west and northwest at 5 to
15 mph on Saturday. Northwest winds of 5 to 10 mph will persist
Saturday night.

Winds gusts in excess of 30 mph will be possible with any
thunderstorms.

&&

.HYDROLOGY...
Some heavy downpours and localized hydro issues are possible
late this afternoon into Saturday morning with any
thunderstorms. Dry weather returns late Saturday into early next
week.

Any storms with high precipitable water values could bring
some minor flooding of urban, poor drainage and low lying areas
and isolated flash flooding. Some notable rises may occur on
the main stem rivers with heavy rainfall over them. However,
widespread main stem river flooding is not expected at this time.

Flows should lower over the weekend into early next week, as
high pressure ridges in.

The next chance of widespread rainfall will be on Wednesday.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.CLIMATE...
Record highs temperatures and high minimum temperatures:

August 13th
Albany NY: 73 degrees 2016 and 98 degrees 1947
Glens Falls: 72 degrees 2016 and 95 degrees 1944
Poughkeepsie: 76 degrees 1944 and 98 degrees 2005

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
     047>054-059>061-064>066-083-084.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013-015.

&&

SYNOPSIS...Wasula
NEAR TERM...Wasula
SHORT TERM...Wasula
LONG TERM...KL
AVIATION...Speciale/Wasula
FIRE WEATHER...Wasula
HYDROLOGY...BGM/Wasula
CLIMATE...
Hazardous weather outlook, Aug 13, 3:44 PM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
344 PM EDT Fri Aug 13 2021

NYZ038>041-043-047>054-059>061-064>066-083-084-141100-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southeast Warren-Southern Washington-
344 PM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 437 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the Capital Region, mid Hudson
Valley, Mohawk Valley, Taconics, Helderbergs and the Glens Falls
Lake George Region and Schoharie Valley of eastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered non severe thunderstorms are possible on
Saturday.

There is a chance for thunderstorms Wednesday and Thursday, mainly
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

CTZ001-013-MAZ001-025-VTZ013-015-141100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Bennington-Eastern Windham-
344 PM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and Bennington and Windham Counties in southern
Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a Marginal Risk for severe thunderstorms this afternoon
into the early evening. Damaging winds would be the main threat. Some
locally heavy rainfall may produce poor drainage flooding of low
lying areas and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered non severe thunderstorms are possible on
Saturday.

There is a chance for thunderstorms Wednesday and Thursday, mainly
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ032-033-042-058-063-082-141100-
Northern Herkimer-Hamilton-Northern Warren-Western Greene-
Western Ulster-Northern Fulton-
344 PM EDT Fri Aug 13 2021

...SEVERE THUNDERSTORM WATCH 437 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the southern Adirondacks of
eastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for thunderstorms Wednesday and Thursday, mainly
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

VTZ014-141100-
Western Windham-
344 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for western Windham County in southern
Vermont.

.DAY ONE...This afternoon and tonight.

There is a Marginal Risk for severe thunderstorms this afternoon
into the early evening. Damaging winds would be the main threat. Some
locally heavy rainfall may produce poor drainage flooding of low
lying areas and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered non severe thunderstorms are possible on
Saturday.

There is a chance for thunderstorms Wednesday and Thursday, mainly
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 13, 7:54 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
754 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     3 SSE PROVIDENCE        43.08N  74.03W
08/13/2021                   SARATOGA           NY   911 CALL CENTER

            POWER POLE DOWN ACROSS ROAD.

&&

EVENT NUMBER ALY2103934

ATE
Local storm report, Aug 13, 8:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
800 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     3 S BALLSTON SPA        42.97N  73.86W
08/13/2021                   SARATOGA           NY   911 CALL CENTER

            MULTIPLE TREES DOWN AND TREES ON WIRES ON ROUTE 50
            BETWEEN MIDDLELINE AND BROOKLINE RD.

&&

EVENT NUMBER ALY2103935

ATE
Local storm report, Aug 13, 8:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
807 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     EPHRATAH                43.00N  74.54W
08/13/2021                   FULTON             NY   911 CALL CENTER

            TREES ON WIRES.

&&

EVENT NUMBER ALY2103936

ATE
Special weather statement, Aug 13, 8:08 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Albany NY
808 PM EDT Fri Aug 13 2021

NYZ060-061-140100-
Eastern Columbia NY-Western Columbia NY-
808 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northeastern
Columbia County through 900 PM EDT...

At 808 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chatham, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chatham, Austerlitz, Kinderhook, Ghent, Canaan, New Concord, Omi,
East Chatham, Queechy, Red Rock, Arnolds Mill, Canaan Center, Rock
City, Moorhouse Corner, West Ghent, Spencertown, Flatbrook and
Buckleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central New York.

&&

LAT...LON 4226 7345 4229 7370 4239 7373 4246 7337
TIME...MOT...LOC 0008Z 263DEG 20KT 4234 7363

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KSL
Local storm report, Aug 13, 8:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     OPPENHEIM               43.07N  74.69W
08/13/2021                   FULTON             NY   911 CALL CENTER

            TREES ON WIRES.

&&

EVENT NUMBER ALY2103937

ATE
Special weather statement, Aug 13, 8:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
810 PM EDT Fri Aug 13 2021

MAZ001-NYZ054-061-140100-
Northern Berkshire MA-Eastern Columbia NY-Eastern Rensselaer NY-
810 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of north central
Berkshire, northeastern Columbia and southeastern Rensselaer Counties
through 900 PM EDT...

At 809 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Berlin to near Stephentown. Movement was east
at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pittsfield, North Adams, Adams, Williamstown, Cheshire, Stephentown,
New Lebanon, Berlin, Hancock, New Ashford, Berkshire, Lanesborough,
East Nassau, Hairpin Turn, Greylock, Soldiers Memorial Field, West
Stephentown, North Hancock, Cheshire Harbor and Arnoldville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central New York.

&&

LAT...LON 4247 7317 4242 7358 4276 7342 4276 7328
      4275 7328 4274 7306 4274 7302 4272 7302
TIME...MOT...LOC 0009Z 275DEG 12KT 4269 7337 4250 7348

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:08 PM EDTSpecial Weather StatementALYColumbia52 min
Aug 13, 8:12 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster47 min
Aug 13, 8:20 PM EDTSpecial Weather StatementALYUlster40 min
Aug 13, 8:47 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess45 min
Aug 13, 8:50 PM EDTSpecial Weather StatementALYFulton40 min
Aug 13, 9:03 PM EDTSpecial Weather StatementALYColumbia42 min
Aug 14, 3:30 AM EDTSpecial Weather StatementALYHerkimer75 min
Aug 14, 4:37 AM EDTSpecial Weather StatementALYHamilton53 min
Aug 13, 9:00 PM EDTSpecial Weather StatementALYWindham45 min
Aug 13, 9:54 PM EDTSpecial Weather StatementALYBerkshire51 min
Aug 14, 3:58 PM EDTSpecial Weather StatementALY47 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.